Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 6, 2020, 2:37 PM MDT for 12 counties in Colorado. It took effect at May 7, 2020, 11:00 AM MDT. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2020, 2:37 PM MDT (20:37 UTC)
- In effect from
- May 7, 2020, 11:00 AM MDT
- Expired
- May 7, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 36 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:55 PM MDT | NON-TSTM WND GST 52 | 1 Ne Crisman, CO | MESONET STATION EW4338 BOULDER. |
| May 7, 5:45 PM MDT | NON-TSTM WND GST 76 | 3 Nw Marshall, CO | NCAR MESA LAB. |
| May 7, 5:47 PM MDT | NON-TSTM WND GST 54 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER. |
| May 7, 5:55 PM MDT | NON-TSTM WND GST 51 | 5 S Barr Lake, CO | MESONET STATION EW9243 COMMERCE CITY. |
| May 7, 6:14 PM MDT | NON-TSTM WND GST 61 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER. |
| May 7, 6:17 PM MDT | NON-TSTM WND GST 66 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER. |
| May 7, 6:56 PM MDT | NON-TSTM WND GST 59 | 4 E Commerce City, CO | MESONET STATION AENC2 ARSENAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS85 KBOU 062037 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 237 PM MDT Wed May 6 2020 COZ214-216-241-070445- /O.UPG.KBOU.FW.A.0002.200507T1700Z-200508T0200Z/ /O.NEW.KBOU.FW.W.0006.200507T1700Z-200508T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 237 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHERN FOOTHILLS, AND PALMER DIVIDE... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 214...216 and 241. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Timing...11 am MDT Thursday through 8 pm MDT * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239-240-070445- /O.NEW.KBOU.FW.W.0006.200507T1700Z-200508T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- 237 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER COUNTY, EASTERN PORTIONS OF JEFFERSON AND BOULDER COUNTIES AND WESTERN PORTIONS OF ADAMS AND ARAPAHOE COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 8 PM MDT Thursday. * Affected Area...Fire Weather Zones 239 and 240. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Timing...11 am MDT Thursday through 8 pm MDT * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
559 WWUS85 KBOU 070318 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 918 PM MDT Wed May 6 2020 COZ214-216-239>241-071130- /O.CON.KBOU.FW.W.0006.200507T1700Z-200508T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- 918 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHERN FOOTHILLS, PALMER DIVIDE AND THE DENVER/BOULDER METROPOLITAN AREA... * Affected Area...Fire Weather Zones 214...216...239...240 and 241. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Timing...11 am MDT Thursday through 8 pm MDT * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
043 WWUS85 KBOU 070956 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 356 AM MDT Thu May 7 2020 COZ245>247-072100- /O.EXA.KBOU.FW.W.0006.200507T1700Z-200508T0200Z/ Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 356 AM MDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN PARTS OF ADAMS...ARAPAHOE...AND ELBERT COUNTIES AND LINCOLN COUNTY... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 245...246 and 247. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Timing...11 am MDT Thursday through 8 pm MDT * Relative Humidity...As low as 15 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-216-239>241-072100- /O.CON.KBOU.FW.W.0006.200507T1700Z-200508T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- 356 AM MDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHERN FOOTHILLS, PALMER DIVIDE AND THE DENVER/BOULDER METROPOLITAN AREA... * Affected Area...Fire Weather Zones 214...216...239...240 and 241. * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Timing...11 am MDT Thursday through 8 pm MDT * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
701 WWUS85 KBOU 072024 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 224 PM MDT Thu May 7 2020 COZ214-216-239>241-245>247-080200- /O.CON.KBOU.FW.W.0006.000000T0000Z-200508T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 224 PM MDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHERN FOOTHILLS, PALMER DIVIDE AND THE DENVER/BOULDER METROPOLITAN AREA... * Affected Area...Fire Weather Zones 214...216...239...240... 241...245...246 and 247. * Winds...North 20 to 30 mph with gusts up to 45 mph. * Timing...11 am MDT Thursday through 8 pm MDT * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
715 WWUS85 KBOU 080205 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 805 PM MDT Thu May 7 2020 COZ214-216-239>241-245>247-080315- /O.EXP.KBOU.FW.W.0006.000000T0000Z-200508T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 805 PM MDT Thu May 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF THE NORTHEAST COLORADO PLAINS... Temperatures have cooled off and winds have begun decreasing. The threat of dangerous fire behavior has come to an end. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 2:32 PM MDT, 5 minutes earlier.
Area forecast discussion, May 6, 2:32 PM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 232 PM MDT Wed May 6 2020 .SHORT TERM...(This evening through Thursday) Issued at 229 PM MDT Wed May 6 2020 On satellite you can see the ridge pushing southward across the desert southwest with the jet moving west to east across the state bringing zonal upper level flow. At the surface a deepening low over the northern foothills will pull in south to southeasterly winds across the plains helping to keep overnight lows more mild in the lower 40s for most areas on the plains. For Thursday, there is better agreement with the shortwave trough that will impact the area later in the day. However, before that the surface low will shift south increasing northwesterly winds. This will bring warming temperatures and dry conditions to the plains. Models show a surge from the north with a dry frontal boundary that will push south just before the afternoon. Behind the front northerly winds are expected to be much stronger with some introduction of weak moisture and some slightly cooler temperatures. However, models show these cooler temperatures and higher RH values mainly impacting the far northeastern counties while leaving the Front Range counties south across the foothills and Palmer Divide susceptible to the drier and warmer air. These conditions combined with drier fuels pose a significant fire risk by the afternoon hours into the early evening. More information can be found in the Fire Weather section below. Highs for Thursday will be able to get into the upper 60s and even low 70s for areas mainly along the Front Range and south of I-76 with cooler temperatures north of I-76 in the post frontal airmass. .LONG TERM...(Thursday night through Wednesday) Issued at 229 PM MDT Wed May 6 2020 The pattern through the weekend will be dominated by a moderate northwest flow aloft with several disturbances expected to brush northern Colorado. These disturbances will generally be dry, but will generate gusty northerly winds at times. Night time readings will remain on the cool side with potential for frost/freezing temperatures through Saturday morning. Initially, an upper level system will dig into the central plains Thursday night with an accompanied cold front across Eastern Colorado. Will see the tail end of red flag conditions into Thursday evening with gusty winds and low humidities. Could see another frost/freeze situation on the plains by early Friday morning but continued breeziness and potential stratus developing may keep temperatures just above freezing. Current guidance has upper 20s to mid 30s so will keep a close watch on that. Temperatures will be cooler on Friday behind the front and low level inversions will remain in place around 700mb. This will keep temperatures in the 50s over the plains. Colorado will remain under a moderate northwest flow pattern through friday and dry enough for a shower free day. Another disturbance in the northwest flow will move southeast across the region late Friday night and early Saturday with gusty northerly winds. Still not that much moisture with the the trof except some light showers up along our northern border areas with Wyoming and Nebraska early in the day on Saturday. On Sunday, could see a better chance for showers later in the day, especially over the mountains. Yet another disturbance in the northwest flow coupled with moisture advecting in from the desert southwest looks to provide increasing moisture over the region. GFS shows more moisture with this system while the European solution is drier. For early next week, main trend looks to be a better chance for showers and thunderstorms as the flow turns more westerly while several disturbances and increasing moisture will provide for the uptick in shower coverage. Temperatures will remain in the 60s/70s across lower elevations. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 229 PM MDT Wed May 6 2020 VFR conditions expected through the period. Diurnal wind shifts to the southeast with some gusting up to 21kts will be possible through 08z before turning back to drainage. There is a small chance of a weak cyclone developing with the stronger SE push that could bring winds more easterly or even northeasterly by the late afternoon hours with speeds hovering around 10kts. && .FIRE WEATHER... Issued at 229 PM MDT Wed May 6 2020 The Fire Weather Watch was upgraded to a Red Flag Warning for Thursday from 11 am until 8 pm for South Park, Southern Foothills, Palmer Divide, Denver county as well as the eastern portions of Jefferson and Boulder counties and western portions of Adams and Arapahoe counties. Relative humidity values in these areas will drop below 15% with some seeing values below 10% with winds increasing into the afternoon with gusting from 25 to 35 mph possible. Fuels in these areas are still limited with respect to the spring green-up, and pose a fire weather threat with the above conditions. Burning of any kind is not suggested and use caution with any type of flame. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Thursday for COZ214-216- 239>241. && SHORT TERM...Bowen LONG TERM...Entrekin AVIATION...Bowen FIRE WEATHER...Bowen
Hazardous weather outlook, May 6, 10:19 AM MDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1019 AM MDT Wed May 6 2020 COZ030>051-071630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1019 AM MDT Wed May 6 2020 ...FIRE WEATHER WATCH CONTINUES TO SOUTH PARK, SOUTHERN FOOTHILLS AND PALMER DIVIDE AREA FOR THURSDAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Fire danger will be elevated this afternoon with low relative humidity and breezy conditions, otherwise no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will bring windy conditions on Thursday, with gusts up to 45 mph mainly over and east of the mountains. This will cause increased fire danger, especially in areas south of Interstate 70. The weekend will be dry with mild temperatures, then there will be a chance of thunderstorms early next week. .SPOTTER INFORMATION STATEMENT... Spotter reports will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.